MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W295H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: - when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.- please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).All information has been provided by the healthcare provider.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, the surgeon has recently experienced a couple of prolene snap.One snapped in the presence of my colleague (who was supporting the procedure from an endomech perspective) and she reported it to me on behalf of the surgeon.Further specific procedural details to follow.The needle was cut from the thread and the thread was placed together with the suture packet in a bag for return.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25391532
Report Number2210968-2026-06059
Device Sequence Number14803753
Product Code GAW
UDI-Device Identifier10705031238244
UDI-Public(01)10705031238244(17)300731(10)10A3GK
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW295H
Device Lot Number10A3GK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date06/04/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown